Homological algebra/Topology
A note on triangulated monads and categories of module spectra
Comptes Rendus. Mathématique, Volume 356 (2018) no. 8, pp. 839-842.

Consider a monad on an idempotent complete triangulated category with the property that its Eilenberg–Moore category of modules inherits a triangulation. We show that any other triangulated adjunction realizing this monad is ‘essentially monadic’, i.e. becomes monadic after performing the two evident necessary operations of taking the Verdier quotient by the kernel of the right adjoint and idempotent completion. In this sense, the monad itself is ‘intrinsically monadic’. It follows that for any highly structured ring spectrum, its category of homotopy (aka naïve) modules is triangulated if and only if it is equivalent to its category of highly structured (aka strict) modules.

On considère une monade sur une catégorie triangulée, idempotente-complète, avec la propriété que la catégorie de Eilenberg–Moore des modules hérite d'une triangulation. Nous montrons que toute autre adjonction triangulée réalisant cette monade est essentiellement « monadique », c'est-à-dire qu'elle devient monadique après avoir pris le quotient de Verdier par le noyau de l'adjoint à droite et la complétion idempotente. En ce sens, la monade elle-même est « intrinsèquement monadique ». Il s'ensuit que, pour tout spectre en anneaux hautement structuré, sa catégorie des modules d'homotopie (dits aussi naïfs) est triangulée si et seulement si elle est équivalente à sa catégorie des modules hautement structurés (dits aussi stricts).

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2018.06.007
Dell'Ambrogio, Ivo 1; Sanders, Beren 2

1 Laboratoire de mathématiques Paul-Painlevé, Université de Lille-1, Cité scientifique, Bât. M2, 59665 Villeneuve-d'Ascq cedex, France
2 Laboratory for Topology and Neuroscience, École polytechnique fédérale de Lausanne, Bât. MA, Station 8, CH-1015 Lausanne, Switzerland
@article{CRMATH_2018__356_8_839_0,
     author = {Dell'Ambrogio, Ivo and Sanders, Beren},
     title = {A note on triangulated monads and categories of module spectra},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {839--842},
     publisher = {Elsevier},
     volume = {356},
     number = {8},
     year = {2018},
     doi = {10.1016/j.crma.2018.06.007},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2018.06.007/}
}
TY  - JOUR
AU  - Dell'Ambrogio, Ivo
AU  - Sanders, Beren
TI  - A note on triangulated monads and categories of module spectra
JO  - Comptes Rendus. Mathématique
PY  - 2018
SP  - 839
EP  - 842
VL  - 356
IS  - 8
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2018.06.007/
DO  - 10.1016/j.crma.2018.06.007
LA  - en
ID  - CRMATH_2018__356_8_839_0
ER  - 
%0 Journal Article
%A Dell'Ambrogio, Ivo
%A Sanders, Beren
%T A note on triangulated monads and categories of module spectra
%J Comptes Rendus. Mathématique
%D 2018
%P 839-842
%V 356
%N 8
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2018.06.007/
%R 10.1016/j.crma.2018.06.007
%G en
%F CRMATH_2018__356_8_839_0
Dell'Ambrogio, Ivo; Sanders, Beren. A note on triangulated monads and categories of module spectra. Comptes Rendus. Mathématique, Volume 356 (2018) no. 8, pp. 839-842. doi : 10.1016/j.crma.2018.06.007. http://www.numdam.org/articles/10.1016/j.crma.2018.06.007/

[1] Balmer, P. Separability and triangulated categories, Adv. Math., Volume 226 (2011) no. 5, pp. 4352-4372

[2] Balmer, P.; Dell'Ambrogio, I.; Sanders, B. Grothendieck–Neeman duality and the Wirthmüller isomorphism, Compos. Math., Volume 152 (2016) no. 8, pp. 1740-1776

[3] Balmer, P.; Schlichting, M. Idempotent completion of triangulated categories, J. Algebra, Volume 236 (2001) no. 2, pp. 819-834

[4] Elmendorf, A.D.; Kriz, I.; Mandell, M.A.; May, J.P. Rings, Modules, and Algebras in Stable Homotopy Theory, Mathematical Surveys and Monographs, vol. 47, American Mathematical Society, Providence, RI, USA, 1997 (With an appendix by M. Cole)

[5] Gutiérrez, J.J. Strict modules and homotopy modules in stable homotopy, Homol. Homotopy Appl., Volume 7 (2005) no. 1, pp. 39-49

[6] Lagkas-Nikolos, I. Levelwise modules over separable monads on stable derivators, J. Pure Appl. Algebra, Volume 222 (2018) no. 7, pp. 1704-1726

[7] Mac Lane, S. Categories for the Working Mathematician, Graduate Texts in Mathematics, vol. 5, Springer-Verlag, New York, 1998

Cited by Sources: